Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi, this is my first time on here because this is the first time I have had really bad skin. Anyways I broke out pretty bad December 2001 and the breakouts only lasted a few weeks and they quickly disappeared but I was left with major scars on my cheekbones. I have had the scars for eight to nine months now. I have had two or three scars before but nothing major and they would always fade within twelve-fourteen months. I have pitted scars I have had these before too just not as much. I would only get two or three pitted scars on my left cheek and they would disappear even though it would as I said take twelve to thirteen months. This time I have too many scars to count. I am praying this will clear up as I did not and have not ever had severe acne. Makeup does not cover up pitted scars at all it just covers up the redness. I use that Dermablend foundation. My doctor put me on a harsh prescription which makes my cheeks really red. It's 8% hydroquinone 4% kojic 0.025% retinoic acid and 1% hydrocortisone. I just wanted to know if anyone has had good results with any of these harsh chemicals because this mixed medication my doctor gave me is very irritating. My skin is peeling like crazy and it burns frequently. My doctor also pointed out that it will take four to six months before I notice results. I also use Neutrogena Deep Clean Cleanser, Biore toner with tea tree oil, and I have been experimenting with Proactiv. Some feedback would be appreciated. Oh yeah and can someone tell me if theres any side effects to microdermabrasion because if I still look like this in six months I am getting it done because I am so tired of crying over this. I definitely miss my old clear skin. This new face I really can't stand.

Share this post


Link to post
Share on other sites

8% Hydroquinone!!!!! - I didn't think it could come that strong! I really don't know what to say about that prescription - sounds very harsh for skin - but your doc prescribed it.... - you could ask BarbQLover - he'd know a lot more than me. Send him a private email, or ask him here on the board.

In my case I had to get Laser surgery done twice - my scars are still there - just not as deep - and I'm really happy with the results - compared to before? - big improvement.

Share this post


Link to post
Share on other sites

Hey, thanks for the flattery Gus. Please don't make me ought to be that intelligent. I'm still more of an expert in 80's American sitcomes and baseball and hockey than I am anything important! :D

Well, charisma this does sound harsh. You definitely have a case I haven't seen before....pitted scars that disappear after 12-13 months?? Those may be slight depressions that naturally even out, a problem I think everybody on this board wishes they had!!!

Seriously, though, I think your doctor is 1) maybe a little nutty and 2) maybe coming up with something new here. I'm not sure about the kojic acid, but the cortisone most likely is to suck the life out of any problem cysts that may occur. Retinoic acid is really Retin-A which acts as a mild peel-this is what is causing your face to be red, itchy, and dry. The hydroquinone is what bothers me. This works to fade red marks, but I can't believe such a high concentration is being used with the retinoic acid (though that is the mildest concentration of the acid). I'm not a big fan of hydroquinone. Even though I've never tried it, something which simply claims to fade red scars seems like you're solving one problem but opening up a whole can of worms with anothers. Its a cosmetic ingredient which has caused many people problems.

However, I don't personally care for the rest of your regimen and here's why:

1) Neutogena Deep Cleaner: I've used this stuff briefly a few months ago and now use it to clean silicone sheets. Please use a mild soap. This is not mild and is causing further irritation on your face. Just because a soap is harsh and abrasive doesn't mean it will work on acne; in fact, it worsen it. Remember, the medication you are on is peeling your skin which is why your face is red and raw.

2) Use a moisturizer. So important....it will help that irritated face. Try to find one that is oil and fragrance-free. I'm on the verge of buying Oil of Olay's Total Effects right now.

3) Don't use ProActiv. For acne-prone folks like us, ProActiv probably won't do much and in your case will be an expensive mistake (though you can get your money back) that will lead to far more trouble than you have right now. Steer away from BP while on this medication!!!! You will further irritate your skin, even if you don't think that's possible.

4) Talk to your derm. One thing I've learned from experience is that if your derm presribes something, make sure you know everything about it by the time you walk out that door. I've done this and too many people here have done the same: we get the prescription and figure we'll learn what we need to know through trial and experience. Bad mistake!! Any derm worth his weight in skin should be able to rattle off how you should you the medication, side effects, and how long results before results. Share your concerns with him!!!!!

Well, I hope I helped....if you have any further problems/concerns, just let me know.

Share this post


Link to post
Share on other sites

I went to see a dermatologist as well and he said that I didn't need the hydroquinone or kojic and he said my skin is still healing and he kept stretching at my skin. I don't know the difference between shallow scars and pitted ones. They aren't particularly deep but because there are so many of them it makes my skin look uneven. I have noticed some fading and filling in so I guess they might be shallow ones. The dermatologist that I went to gave me a prescription for something that contains hydrocortisone retinoic acid and clindamycin which he said should help and he recommended I wait a couple months to see how my skin changes. I tried the stuff he gave me my skin had no reaction to it I figured maybe because the hydroquinone stuff makes my skin all red that perhaps that might work better than say the other stuff my skin seemed to have no reaction too so for the past month I have been using that and man is it ever irritating. I know that might be a dumb thing to think but as you can see I have no idea what to do in terms of my skin. I don't have any current breakouts either and havent had current breakouts since I got these scars. But yeah thanks for the advice I have been thinking of not using the hydroquinone prescription but the thing is it seems to be fading the marks as well as evening out my skin due to the very high concentration so I am still debating which prescription to use :?

Share this post


Link to post
Share on other sites

Really, Charisma, I wouldn't get too bent out of shape, especially since your skin seems to have a history of healing itself pretty well. My advice is to go with what is working best for you with minimum irritation and make sure to use a mild soap and not to put anything on your face that will lead to further irritation, like BP.

Pitted Scars=jagged scars with uneven edges that are deeper into the skin and more noticeable.

Shallow/Indented Scars=A slight indent of the skin which is hardly noticeable unless in strong light and makes the face look uneven. I'm going to bet the house that you have these and these are much easier to treat.

Good luck in whatever you do!

Share this post


Link to post
Share on other sites

Yeah you're right I do have shallow scars because in certain lighting its visible but in other lighting its hard to tell. I guess it's all a matter of perception. Thanks a lot you made me feel better in a way. I just have to deal with this until it heals.

Share this post


Link to post
Share on other sites

Hi charisma,

why would your derm recommend cartisone, its really harsh & for some people it turns the skin patchy. Please make sure that you are not allergic to it & moreover it has lots of side effects. Check with your derm again.

Goodluck!

Share this post


Link to post
Share on other sites

re: microdermabrasion-- I really did not have side effects or any particular problems. The treatments were spread out and from a 1 - 10 scale the results were a 6.5. I could tell a difference but I later saw a bigger difference with a chemical peel ( wish I could remember exactly what it was) It left me red and swollen for 5-7 days but it diminished my scars and acne for a 3-6 month period. Hope this helps.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×